MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48428
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Rupture (2208); No Code Available (3191)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that two holes were found in a zenith flex aaa endovascular graft bifurcated main body following implantation.The device was initially implanted in 2014.Following, they were compliant with "some follow up" initially, but was "lost to follow up as of the last few years".The patient presented to the hospital with an unstable ruptured abdominal aneurysm, prompting the physician to repair the two holes in the graft through an open procedure by sewing them.No devices were explanted and the patient has been reported to be "doing well/great after the procedure".Additional information regarding the patient and device has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation - evaluation: the guthrie clinic informed cook on 20oct2020 of an incident involving a zenith flex aaa endovascular graft bifurcated main body (tffb-32-96-zt) from lot 4953918.It was reported that the patient came to the hospital with a ruptured aneurysm on (b)(6) 2020 and two holes in the graft were noted during the open repair.No additional harm to the patient was reported.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (4953918) and related subassembly lot revealed no recorded nonconformances relevant to the reported failure mode.It should be noted that tffb- devices are distributed via one-device lots, giving no indication of nonconforming product in house.A database search did not identify any other events associated with the reported device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, [t_zaaaf_rev4] ¿zenith flex aaa endovascular graft with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: ¿4 warnings and precautions 4.1 general additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.Patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.4.2 patient selection, treatment and follow-up - key anatomical elements that may affect successful exclusion of the aneurysm include.An inverted funnel shape (greater than 10% increase in diameter over 15 mm of proximal aortic neck length).¿ necks exhibiting these key anatomical elements may be more conducive to graft migration or endoleak.4.3 pre-procedure measurement techniques and imaging - patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.¿ 4.4 device selection - sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.4.5 implant procedure ¿ - inaccurate placement and/or incomplete sealing of the zenith flex aaa endovascular graft within the vessel may result in increased risk of endoleak¿ - avoid damaging the graft or disturbing graft positioning after placement in the event reinstrumentation (secondary intervention) of the graft is necessary.5.Adverse events 5.2 potential adverse events - adverse events that may occur and/or require intervention include, but are not limited to: endoleak endoprosthesis: ¿ suture break; ¿ stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion 11.Directions for use 11.1.7 main body proximal (top) deployment 1.Perform angiography through an angiographic catheter to verify position of the endovascular graft with respect to the renal arteries.11.1.12 molding balloon insertion 5.Expand the molding balloon with diluted contrast media (as directed by the manufacturer) in the area of the most proximal covered stent and the infrarenal neck, starting proximally and working in the distal direction.12 imaging guidelines and postperative follow-up 12.1 general - all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.¿ based on the information provided, no product returned, and the results of our investigation, a definitive root cause was unable to be established.Some possible reasons for failure include patient anatomy, the nature of the procedure, and/or user handling.The ifu supplied with the product informs the user that endoleak and vessel rupture are potential effects of using this device, and suggests that regular follow-ups are performed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key10792915
Report Number1820334-2020-02017
Device Sequence Number3016026
Product Code MIH
UDI-Device Identifier10827002484280
UDI-Public(01)10827002484280(17)160501(10)4953918
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2016
Device Model NumberG48428
Device Catalogue NumberTFFB-32-96-ZT
Device Lot Number4953918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZSLE-16-56-ZT; ZSLE-16-74-ZT; ZSLE-16-56-ZT; ZSLE-16-74-ZT
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexMale